Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What causes red pimples on penis and burning while urinating?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4127 Questions
Hi I have completed a corse of steroids a week after I finished I noticed red lumps like pimples on my penis and i put cream on them they haven't gorn now it burns when I urinate
Posted Fri, 7 Feb 2014 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 26 minutes later
Brief Answer: Kindly send details with high resolution pictures Detailed Answer: Hi, I can understand your concern for the red bumps on the penis. The history provided by you is insufficient to reach to a conclusive point, so I request you to kindly elaborate the concern: 1. Since exactly how many days you have these pimple like red bumps on the penis. 2. These all the red pimple like things appeared simultaneously or one after the other. 3. Are these present in grouped manner all coalesced with one another or in a scattered manner all over penis. 4. Is there any ulceration you feel on the red areas. 5. Any history of unprotected intercourse or forceful intercourse or masturbation before the occurrence of the red pimple like areas. 6. Any medical illness or for what reason you took steroids. It would be best to send few good resolution pictures of the affected area so that it can be analyzed best. You have a feature to upload images by yourself at the right side of the query page, please utilize that so that I can answer your queries better. Or else, you can send as an attachment to YYYY@YYYY with the subject as "Attn: Dr. Sanjay Kumar Kanodia). "Wish you good health" with regards, Dr. Sanjay Kumar Kanodia (MD - Dermatology & Sexually Transmitted Diseases)
Above answer was peer-reviewed by
Follow-up: What causes red pimples on penis and burning while urinating? 48 minutes later
They have been there for about 3-4 days there sore to touch. A heap turned up at once then I noticed a couple more poped up about 2 days ago there is one bunch of about 8 then another 4-5 scattered at the bottom of the penis and I had unprotected sex with my girlfriend about a week ago but we have been dating 3 years always unprotected sex and never had this problem. I have no medical illness and took steroids to gain weight. I'll try to upload some photos also I should say that my acne has Horton really bad on my back since I finished taking the steroids. And I'm also taking mamofen 20mg a day as a post corse. I stoped taking these for 3 days and that's when I noticed the red lumps on my penis and also I shaved my pubic reagin about 2 days before they poped up so I thaught they were just ingrown hairs or something but they haven't gorn away. I'll try to upload some photos. Thanks.
Answered by Dr. Sanjay Kumar Kanodia 6 hours later
Brief Answer: "Folliculitis"; apply mupirocin cream Detailed Answer: Hi, Thanks for your follow up and sending important details with the picture. After analyzing the information and the picture with diligence it seems that you are suffering from the problem of "Folliculitis" or simply known as boils. To tell you simply - This is a condition of inflammation and infection of the hair root and oil gland attached to it. To explain it medically, we have hair all over our body which have opening of the oil glands attached to it. By many a factors these hair root and oil gland can become inflamed and infected leading to folliculitis. The reason for the inflammation and infection of the area is due to the fact that our body harbor multiple types of bacteria on the skin which are known as “Normal flora” of the skin. A bacteria “Staphylococcus aureus” is also a part of that flora, but as soon as there is some break in the skin or trivially also due to bit ups and downs in immunity, the bacteria gets access into the skin and causes the aforesaid process of inflammation and infection. When it is superficial it heals without any problem, but when it is deep it causes lot of pain and swelling around the area. In you I can correlate the course of steroid taken for the weight gain and simultaneous shaving of the area before the appearance of the lesions. Steroids have a tendency to reduce immunity as well as in turn cause formation of hormones which induces more folliculitis. That is why you developed aggravation of acne on back and due to shaving there was minor trauma to the skin inducing folliculitis. In general the folliculitis persist for 1-2 weeks and heals without any problem. After a period of time our immunity prevents the further formation and inflammation. The main concern is when it is occurring frequently and regularly. There was one more possibility of herpes by the type of description you have given. But I rule out the same on the basis of the picture which shows scattered appearance of the lesions with deep redness and pus over some of the areas, going more in favor of folliculitis. This is confirmed by single relationship in last 3 years. There are certain important tips regarding your problem: 1. Do not pinch, pop or even try to touch any of the area of boils. 2. Kindly avoid scratching any area of normal skin also, as it leads to minor entry points for the entry of bacteria. 3. Wear cotton clothes and cotton undergarments to be changed two times a day. 4. Maintain proper hygiene and take two times daily bath. 5. Avoid any kind of stress, even for this condition also as stress is one of the very important factor playing role in our immunity (making it low) so prone for infections. 6. For the boils present now, you can do warm saline compresses (1 glass of water and pinch of salt in it) for 2-3 times a day. If I were your treating dermatologist then would have suggested you to apply plain antibacterial cream such as fusidic acid or mupirocin (latest is retapamulin) and to take pain killer tablet by mouth for reducing the intensity of pain and redness. If these are enlarging and painful, then along with above mentioned measures you would require a course of oral antibiotics (best after culture and sensitivity of pus) under medical advice. If at all you take oral antibiotic, then do take proper dose and full course of antibiotics (as improper dosing and schedule leads to antibiotic resistance and then recurrent nature of the situation). Eat healthy and nutritious food to improve your immunity at its best because is the most important factor in reducing and eliminating any infection from the body. Do not take steroids for gaining weight as I have personally seen so many of the side effects in most of the patients. Hope I have answered your query. If you have any further questions, I will be happy to help or if you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards, Dr Sanjay Kumar Kanodia (MD- Dermatology & STD)
Above answer was peer-reviewed by
Follow-up: What causes red pimples on penis and burning while urinating? 26 minutes later
Ok thankyou for your help this makes a lot of sense. One last question can these be contagest like if I have unprotected sex while I have these folliculitis can the other person catch anything of me? Thankyou
Answered by Dr. Sanjay Kumar Kanodia 49 minutes later
Brief Answer: Avoid intercourse till the scab falls off Detailed Answer: Hello young man, I am happy to know that you are quite relaxed now. Though in general it is not contagious but during the time of pus formation there is high amount of bacteria present in the pus fluid so there can be auto-inoculation in yourself due to friction during the act. So it is beneficial for you itself to not to indulge in any activity to prevent the further aggravation of the condition. There fore I suggest you to avoid intercourse for few days till the scab falls off. Hope I have answered your query. If you have any further questions, I will be happy to help or if you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards, Dr Sanjay Kumar Kanodia (MD- Dermatology & STD)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor